MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STAR/HEXDRIVE SCREWDRIVER T25 3.5MM HEX/SELF-RETAINING

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STAR/HEXDRIVE SCREWDRIVER T25 3.5MM HEX/SELF-RETAINING
Model Number 03.010.150
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.The instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed, and the complaint condition could be confirmed as the image shows the tip of the device twisted.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part # 03.010.150 synthes lot # 5062443, supplier lot # na, release to warehouse date: (b)(6) 2005, manufactured by synthes brandywine.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a procedure, a t25/3.5 hex screwdriver did not work for its intended large frag screws.The purpose of the screwdriver is to be used with both star and hex screws but it only works for the star screws.The threads have stripped and are not workable.The surgery was delayed for five (5) minutes.The procedure was successfully completed.This report is for one (1) star/hexdrive screwdriver t25 3.5mm hex/self-retaining this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed, and the complaint condition could be confirmed as the image shows the tip of the device twisted.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part # 03.010.150.Synthes lot # 5062443.Supplier lot # na.Release to warehouse date: 16 aug 2005.Manufactured by synthes brandywine.No ncr's were generated during production.Device history review: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the star/hexdrive screwdriver t25 3.5 mm hex/self retaining (p/n: 03.010.150, lot #: 5062443) was returned and received at us cq.Upon visual inspection, it was observed that the tip of the device was stripped and worn.Due to the worn condition of the tip, device functionality was compromised.The noted issues were consistent as end of life indicators for the device.No other issues were identified with the returned device.The received condition was consistent with the complaint condition thus the complaint was confirmed.Conclusion: after a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
STAR/HEXDRIVE SCREWDRIVER T25 3.5MM HEX/SELF-RETAINING
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11667920
Report Number2939274-2021-01848
Device Sequence Number19607197
Product Code HXX
UDI-Device Identifier10886982067975
UDI-Public(01)10886982067975
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.150
Device Catalogue Number03.010.150
Device Lot Number5062443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer04/19/2021
05/13/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/13/2021
05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN HEX SCREWS